Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
shastaman
Unregistered

HAART fo 8 years
      #94685 - 04/08/04 10:06 AM

I have been on the meds for 8 years. I have very good results. My problem is my side effects keep getting worse with age. They are getting to the point where I can't tolarate them.My doctors think I should keep taking them. Can somebody help me?

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: HAART fo 8 years new
      #94689 - 04/08/04 10:33 AM

Shastaman,

I was wondering when you began to take meds and how many regimenes you have been on. I understand that some people start the meds right away and others wait a while. I am on the virge of having to take meds after being infected for over ten years and I am scared. I guess I will start with Sustiva and Combivir.

I hope that you do well with whatever you decide with your meds and I greatly appreciate any info that you would be willing to contribute

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: HAART fo 8 years new
      #94806 - 04/09/04 12:32 PM

Hi Shastman,
I have been doing HAART for 8 years and and after many changes and regime failures I feel the same way you do.
Unlike my Viral Load and T-cells (which are my Doctor's main concern), the psychological/physical effect of dealing with a chronic illness, working fulltime and feeling badly most days has never been seriously addressed. Unfortunaltely those effects have taken a larger/predominate longterm toll on my quality of life than any opportunistic illness.
I believe that in the future, just having a life threatening chronic illness and the huge physical/emotional/psychological task of managing that illness will be considered disabling enough.
I have in the past taken two(2) drug holidays when dealing with the effects of mulitple meds. Unfortunately it is not REALLY a holiday as you have to deal with the effects of plummetiing T-cells and skyrocketing Viral-Loads. That could be a consideration for you as well, with the blessing of your healthcare provider.
Best of Luck with your approach.
Steve
Sono707@Yahoo.com


Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: HAART fo 8 years new
      #94832 - 04/09/04 07:06 PM

So you think that haart is more toll taking than aids? How long have you been positive?

Post Extras: Remind Me!   Notify Moderator  
Broken_Angel1
Regular

Reged: 02/26/04
Posts: 272
Loc: Arizona
Re: HAART fo 8 years new
      #95436 - 04/14/04 09:02 PM

The side effects of the meds are unfortunately part of what we have to endure. Have you asked your Doctor to switch your meds and try a "lessor of the evils"?

I have been taking meds for 12 years now and some meds are better then others. And I too... am having extreme difficulty dealing with the side effects of new treatment regimes. But you push through with a drive like no other if you want to help your body.

On the other hand...I have told my family that at some point I may make the decision to say "enough" and not take meds anymore, and that is my right. I often use the example of being in a coma and living for everyone else around you...having a quantity life...not quality. I WILL NOT GIVE UP, but if I get to the point of no quality at all...then it is not worth it...TO ME.

Just try...that is all you can do. Good Luck!



P.S. By the way...Spearmint or mint extract put under the tongue is great for nausea. You can use spearmint candies as well.


--------------------
"No act of kindness,
no matter how small,
is ever wasted." AESOP


Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1842

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3